Leaflet:information for the user
Gelocatil Plus 500mg/65mg film-coated tablets
Paracetamol/Caffeine
Read this leaflet carefullybefore you start taking thismedicine,because it contains important informationfor you
Follow exactly the administration instructions for the medicine contained in this leaflet or those indicated by your doctor or pharmacist or nurse.
The Gelocatil Plus tablets contain two active ingredients: Paracetamol and Caffeine.
-Paracetamol is effective in reducing pain and fever.
-Caffeine has a stimulating effect on the nervous system.
This medication is used for the symptomatic relief of occasional mild to moderate pain, such as headache, toothache, muscle pain (muscle cramps) or back pain (lumbago) and in febrile states.
Gelocatil Plus is indicated for adults and adolescents over 16 years old.
Be especially careful with Gelocatil Plus:
If you have severe diseases, such as severe kidney failure or sepsis (when bacteria and their toxins circulate in the blood, causing damage to organs), or if you have malnutrition, chronic alcoholism, or are also taking flucloxacillin (an antibiotic). A severe disease called metabolic acidosis (a blood and fluid anomaly) has been reported in patients in these situations when using paracetamol at regular doses for a prolonged period or when taking paracetamol with flucloxacillin. Symptoms of metabolic acidosis may include: severe respiratory difficulty with deep and rapid breathing, drowsiness, feeling unwell (nausea), and vomiting.
Interference with laboratory tests:
If you are to undergo any laboratory test (including blood, urine, etc.) inform your doctor that you are taking/using this medication, as it may alter the results.
Use of Gelocatil Plus with other medications:
Inform your doctor or pharmacist if you are using, have used recently, or may need to use any other medication.
In particular, if you are using any of the following medications, as it may be necessary to modify the dose of some of them or discontinue treatment:
Taking Gelocatil Plus with food, drinks, and alcohol:
The use of paracetamol in patients who regularly consume alcohol (3 or more alcoholic beverages: beer, wine, liquor, etc. per day) may cause liver damage.
Limit the consumption of caffeine-containing beverages (coffee, tea, chocolate, and cola drinks) while taking this medication.
Take this medication after meals or with food.
Children and adolescents:
Do not use in children and adolescents under 16 years old.
Pregnancy, breastfeeding, and fertility:
If you are pregnant or breastfeeding, think you may be pregnant, or plan to become pregnant, consult your doctor or pharmacist before using this medication.
Paracetamol and caffeine pass into breast milk, so women breastfeeding should consult their doctor or pharmacist before taking this medication.
Driving and operating machinery:
No effects on the ability to drive and operate machinery have been described.
Gelocatil Plus contains azo colorants (red cochineal A (E-124) and yellow-orange S (E-110)) and sodium
This medication may cause allergic reactions because it contains azo colorants (red cochineal A (E-124) and yellow-orange S (E-110)).
It may cause asthma, especially in patients allergic to acetylsalicylic acid.
This medication contains less than 23 mg of sodium (1 mmol) per tablet; it is essentially "sodium-free".
Follow exactly the medication administration instructions contained in this leaflet or those indicated by your doctor, pharmacist, or nurse.In case of doubt, ask your doctor, pharmacist, or nurse.
Always use the lowest effective dose.
Adults and adolescents over 16 years:
The recommended dose is 1 tablet 1 to 4 times a day, as needed.If necessary, 2 tablets can be administered at once.
Do not exceed 3 grams in 24 hours (6 tablets) divided into 4 doses. Doses should be separated by at least 4 hours.
It is recommended to avoid high daily doses of paracetamol for prolonged periods of time as it increases the risk of adverse effects such as liver damage.
The administration of this medication is subject to the appearance of pain or fever. As these symptoms disappear, treatment should be discontinued.
If pain persists for more than 5 days, fever for more than 3 days, or if pain or fever worsen or other symptoms appear, treatment should be interrupted and the patient should consult their doctor.
For sore throat, do not administer more than 2 consecutive days without consulting a doctor.
Patients with liver disease: before taking this medication, they must consult their doctor.
They should take the prescribed amount of medication with a minimum interval of 8 hours between each dose.
They should not take more than 4 tablets (2 g of paracetamol) in 24 hours, divided into 2 doses.
Patients with kidney disease: before taking this medication, they must consult their doctor, who will indicate if the minimum interval between each administration should be 6 or 8 hours. They should take a maximum of 500 mg of paracetamol per dose (1 tablet).
This medication is administered orally.
Tablets should be swallowed whole or broken in half with the help of a liquid, preferably water.
If you take more Gelocatil Plus than you should:
You should consult your doctor or pharmacist immediately.
The symptoms of paracetamol overdose may include: dizziness, vomiting, loss of appetite, yellowing of the skin and eyes (jaundice), abdominal pain, and pancreatitis.
The symptoms of caffeine overdose are characterized by an initial phase of excitement, followed by dizziness, insomnia, vomiting, diarrhea, abdominal pain, and seizures.
If you have ingested an overdose, you should go to a medical center immediately, even if you do not notice symptoms, as they often do not appear until 3 days after ingestion, even in cases of severe poisoning.
The treatment of an overdose is more effective if initiated within 4 hours of medication ingestion.
Patients undergoing barbiturate treatment or chronic alcoholics may be more susceptible to the toxicity of a paracetamol overdose.
In case of overdose or accidental ingestion, go to a medical center immediately or call the Toxicological Information Service (phone 91 562 04 20), indicating the medication and the amount ingested.
Like all medications, this medication may produce adverse effects, although not all people will experience them.
Due to the presence of paracetamol in this medication, the following adverse effects may occur:
-Rare adverse effects (between 1 and 10 in every 10,000 people): discomfort, low blood pressure (hypotension), and increased levels of transaminases in the blood.
-Very rare adverse effects (in fewer than 1 in 10,000 people): kidney diseases, cloudy urine, allergic dermatitis (skin rash), jaundice (yellow discoloration of the skin), blood disorders (agranulocytosis, leucopenia, neutropenia, hemolytic anemia) and hypoglycemia (low blood sugar). Paracetamol can damage the liver when taken in high doses or for prolonged periods. Rarely, severe skin reactions have been reported.
-Adverse effects of unknown frequency (cannot be estimated from available data): A serious disease that can make the blood more acidic (metabolic acidosis) in patients with severe disease who use paracetamol (see section 2).
Due to the presence of caffeine in this medication, the following adverse effects may occur, for which the exact frequency cannot be established: insomnia, restlessness and nervousness, and headache. Also observed: nausea, vomiting, and stomach irritation. In some cases, it may also cause hyperglycemia or hypoglycemia (elevated or decreased blood glucose).
High doses of caffeine can cause palpitations, tachycardia, and increased blood pressure.
Treatment should be stopped immediately if the patient experiences any episode of dizziness or palpitations.
If you consider that any of the adverse effects you are experiencing are severe, or if you notice any adverse effect not mentioned in this prospectus, inform your doctor or pharmacist.
Reporting Adverse Effects
If you experience any type of adverse effect, consult your doctor or pharmacist, even if it is a possible adverse effect not listed in this prospectus. You can also report them directly through the Spanish System for Pharmacovigilance of Medicines for Human Use: https://notificaram.es. By reporting adverse effects, you can contribute to providing more information on the safety of this medication.
Keepthis medicationout of the sight and reach of children.
This medication does not require special conditions for conservation.
Do not use this medication after the expiration date that appears on the packaging after CAD. The expiration date is the last day of the month indicated.
Medications should not be disposed of through drains or trash.Deposit the packaging and medications you no longer need at the SIGRE collection pointof the pharmacy. If in doubtask your pharmacist how to dispose of the packaging and medications you no longer need. In this way, you will help protect the environment.
Composition of Gelocatil Plus
The active principles are: paracetamol and caffeine. Each tablet contains 500 mg of paracetamol and 65 mg of caffeine.
The other components (excipients) are: povidone, partially pregelatinized cornstarch, microcrystalline cellulose, crospovidone, colloidal silicon dioxide, sodium stearate fumarate, polyvinyl alcohol, polyethylene glycol, talc, red cochineal A (E- 124), titanium dioxide (E 171) and yellow-orange S (E -110).
Appearance of the product and content of the packaging:
Gelocatil Plus is presented in coated tablets with a red, round, biconvex shape for oral administration. The boxes contain 20 tablets.
Holder of the marketing authorization:
Ferrer Internacional, S.A.
Gran Vía Carlos III, 94
08028 – Barcelona
Responsible for manufacturing:
Ferrer Internacional, S.A.
Joan Buscallá, 1-9
08173 - Sant Cugat del Vallés (Barcelona)
Date of the last review of this prospectus:February 2025
The detailed and updated information of this medication is available on the website of the Spanish Agency of Medicines and Medical Devices (AEMPS)http://www.aemps.gob.es/
Have questions about this medication or your symptoms? Connect with a licensed doctor for guidance and personalized care.